MAUDE Adverse Event Report: MSD BARTLETT MFG TL REVISION INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MSD BARTLETT MFG TL REVISION INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 8616001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via a medtronic representative regarding a patient implanted with a screw using a driver for correction and fixation to treat ais (adolescent idiopathic scoliosis).It was reported that correction and fixation were performed to treat ais.The nut was tightened during rod placing and correction.At that time, the tip of the driver was broken.The nut gripping part is made up of small parts, and it seems that the screw that holds it came off.It is essential to check this screw for breaking (whether there are fragments remained).The pre-op diagnosis was adolescent idiopathic scoliosis.Levels implanted were t5-t12.The sales rep has not received any contact that there were any patient symptoms or complications as a result of this event.The instrument broke and there was no fragment of the instrument remaining in the patient's body.There was no in- patient hospitalization or prolongation of existing hospitalization was necessary.No health damage in the patient was reported.The product will be replaced by a medtronic product in the future.No further complications reported/ anticipated.
 
Additional Manufacturer Narrative
H3: product analysis part# 8616001, lot# im07e020- visual, optical: visual and optical inspection the tongue at the tip of the nut driver has detached.The screw that holds the tongue to the driver is missing.The screw was not returned for damage analysis.Without the screw the instrument will not function correctly.Unable to determine root cause of missing screw.H6: updated patient code, eval.Code method, eval.Code result post analysis medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
TL REVISION INSTRUMENTS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MSD BARTLETT MFG
2975 brother blvd
bartlett TN 38133
MDR Report Key10395023
Report Number1030489-2020-01076
Device Sequence Number3552362
Product Code LXH
UDI-Device Identifier00673978064628
UDI-Public00673978064628
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8616001
Device Catalogue Number8616001
Device Lot NumberIM07E020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date08/12/2020
Supplement Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1